Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Found mucus and pus cell in stool test. Suggested to go for colonoscopy test. What should I do?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2801 Questions
Hello Docs,
Bellow is the my stool report, will you help me to identify what kind of disease I can have.
MUCUS : +ve

Also my doctor suggested me to go for Colonoscopy test, what do you guys suggest for it. whether should I go for it or it is not required ?

Posted Sun, 28 Apr 2013 in X-ray, Lab tests and Scans
Answered by Dr. Seikhoo Bishnoi 33 minutes later
Welcome to Health Care Magic

You had episodes of loose stools and you were on antibiotics about 4 months back. You are having irritation in intestine since then and you have also complaints of joint pains. Your current medicines are Econorm, Hifanac SR, Rabeprazole and Rifagut.

The stool report you have attached is looking almost normal. Normal stools color is brownish, semi solid, pH of it is alkaline which is normal. Pus cells up to 2-3 are considered normal. Over all there is no abnormality in report.
Doctors have advised you to go for colonoscopy as they might be suspecting for some inflammatory disease. But you are not having symptoms like bleeding per rectum, no persistent diarrhea, no vomiting, no severe pain etc, so as per my opinion you should wait for some time before going for colonoscopy. You have just mentioned that you have irritation of intestine. I would like to know a little more details of your symptoms to further comment on the treatment part.

You can mention you symptoms in follow up.
Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Follow-up: Found mucus and pus cell in stool test. Suggested to go for colonoscopy test. What should I do? 15 hours later
Below is the symptoms, I am having.
semi solid stool, around 4 times a day.
no pain in stomach.
spicy food like namkeen, chicken , alcohol makes the stomach condition further bad.
current medicines keeping my stomach condition little better. but I believe recovery should be faster, it shouldn't take this much of time.

I have couple of questions.
what actually causing joints pain, and why ? will it cause any trouble in future?
what is treatment for irritation of intestine?
How long it will take to recover fully as its already 4 months, i am suffering with this problem?
should I continue with my current medicines or needs to change it ?

any suggestions about medicines or how to treat this problem will be helpful.

Answered by Dr. Seikhoo Bishnoi 24 minutes later
Hello again

I have understood your problem.

Joint pains are most likely due to some nutritional deficiency. I would advise you to take Vitamin-E and Vitamin-D tablets. They are easily available with local chemists. Due to malabsorption such type of deficiencies may occur.

Irritable bowel syndroms is a complex disease. Its etiology is not clearly understood. Still in a number of patients with IBS milk allergy in milder form is observed. I would advise you to get your tests done for lactose malabsorption. Tests like Lactose Hydrogen Breath Test, Lactose Intolerance Test are useful. They are available in any good lab. If it comes normal then we can further narrow our diagnosis to IBS. Also get your stools checked for Fecal Fat, fat malabsorption is common cause of such symptoms.
Treatment of IBS include both medicines and non medicinal treatment.
Non Medicines treatment like Relaxation Exercise, Breathing Exercise, Yoga are useful.
Medicines like Librax which consists of Clinidium and Chlordiazepoxide are very useful. They tend to improve intestinal irritation and also cause relaxation.
Paroxetine is a SSRI drug which cause improvement in form of stool and is an antidepressant drug. It has promising results in IBS.
You are taking right medicines and wait for improvements as IBS takes time to get resolved. In the mean time start doing relaxation exercises.

If you have more questions you can ask again in follow up. If satisfied with my answer please rate.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor